Invest in ME Conference 12: First Class in Every Way
OverTheHills wraps up our series of articles on this year's 12th Invest in ME International Conference (IIMEC12) in London with some reflections on her experience as a patient attending the conference for the first time.
Discuss the article on the Forums.

No proper medication for Tachycardia

Discussion in 'Problems Standing: Orthostatic Intolerance; POTS' started by Nemesis, Apr 7, 2017.

  1. Nemesis

    Nemesis

    Messages:
    34
    Likes:
    12
    I have dysautonomia Hyperadrenergic Postural Orthostatic Tachycardia Syndrome
    I have hypotension and tachycardia
    For hypotension i take midodrine
    for tachycardia I tried verapamil caused hypotension
    bisoprolol concor, Metoprolol Succinate, inderal, all beta blockers worsened pots symptoms make it worse and more powerful,
    Ivabradin didn't work fir me and caused hypotension
    doctor said I can't take any tachycardia medication
    Can't I take any medications
     
  2. Snowdrop

    Snowdrop Rebel without a biscuit

    Messages:
    2,896
    Likes:
    10,091
  3. Nemesis

    Nemesis

    Messages:
    34
    Likes:
    12
  4. Snowdrop

    Snowdrop Rebel without a biscuit

    Messages:
    2,896
    Likes:
    10,091
    Solving your Tachycardia issues will be a good start to feeling a little better I'm sure. :)
     
    Nemesis likes this.
  5. Nemesis

    Nemesis

    Messages:
    34
    Likes:
    12
    Yes :-\ only if solved, my doctor already told me about desmopressin but not for tachycardia for dehydration, I will try it
     
  6. Sushi

    Sushi Senior Member Albuquerque

    Messages:
    14,413
    Likes:
    21,625
    Albuquerque
    Have you tried going to an Electrophysiologist (a cardiologist who specializes in heart rhythms)? My Electroplysiologist treats POTS and probably would have a more complete understanding of what drug might work for you. You have not tried all the possibilities yet.
     
    barbc56, duncan, ahimsa and 1 other person like this.
  7. Nemesis

    Nemesis

    Messages:
    34
    Likes:
    12
    May be but he's not pots specialist
    My heart is healthy the problem is my nervous system
     
  8. duncan

    duncan Senior Member

    Messages:
    2,039
    Likes:
    4,475
    @Sushi is correct. You may wish to touch base with an electrophysiologist. In many cases they deal with misfunctions between the brain and the heart.

    I am related to someone who had atypical long QT, and this is the silo she visits.
     
    Sushi, ahimsa and Nemesis like this.
  9. lnester7

    lnester7 Seven

    Messages:
    2,451
    Likes:
    3,552
    USA
    I've used propanalol ( beta blocker) in low dose is what I see they recommend for POTs in the videos
     
  10. Nemesis

    Nemesis

    Messages:
    34
    Likes:
    12
    Oh no beta blockers very awful for me
     
  11. duncan

    duncan Senior Member

    Messages:
    2,039
    Likes:
    4,475
    My relative has three cardiologists PLUS a neurologist. In an odd twist, I recently was confirmed to have POTS. I went to my relative's main cardiologist, and he promptly proclaimed to be treated, I needed to go to a neurologist. I tried to be polite, so I did not correct him. But he likely was incorrect: nine times out of 10, neurologists will defer to cardiologists, at least in my experience. And where they intersect, frequently the domain is that of the electro.
     
    Sushi, ahimsa and Nemesis like this.
  12. Richard7

    Richard7 Senior Member

    Messages:
    536
    Likes:
    957
    Australia
    @ Nemisis I have not worked this out for myself yet but I know that somewhere amongst all the info on PoTS I was drowning in last week I read that Propanolol works a bit diferently to other beta blockers. It may take a few days but if I remember where I read it I will post it.

    In the meantime you may find this useful

    The doctor in the video is caring for 150 patients with PoTS and over 100 more with OI. And sees Tachycardia as a symptom rather than a cause: like the relationship between a fever and an infection.

    He mentions this article that goes into the pros and cons of all the treatments as being useful https://link.springer.com/article/10.1007/s11910-015-0583-8
     
    Last edited: Apr 7, 2017
  13. kangaSue

    kangaSue Senior Member

    Messages:
    851
    Likes:
    930
    Brisbane, Australia
    It's one of those paradoxical things but I have OH causing mostly supine low blood pressure and also have Restricted Autonomic Neuropathy (not ME/CFS though) and taking a nitrate vasodilator for intestinal ischemia (I have chronic GI dysfunction too) actually raises my blood pressure rather than drop it.

    I see the odd one with ME/CFS saying that nitrates do the same for them too or at least gives them some symptom relief.
     
  14. Valentijn

    Valentijn Senior Member

    Messages:
    14,281
    Likes:
    45,823
    Tachycardia is a symptom, not a disease. One common cause of tachycardia is hypotension. Hence you probably just have hypotension, with tachycardia being a symptom of it. In that case, tachycardia is a desirable response to insufficient circulation cause by hypotension.

    Yes, because tachycardia meds slow the heart rate without addressing the underlying cause of the tachycardia. If tachycardia is the only problem, then that's fine. But if you slow your heart rate when the tachycardia is caused by hypotension, you're destroying your body's compensation for the hypotension. The result would likely be that the effects of hypotension would become much much more serious.

    The doctor needs to treat the hypotension. When that is resolved, the tachycardia is no longer necessary to compensate for it, and should consequently cease.
     
    Mary, Sushi, Nemesis and 4 others like this.
  15. Nemesis

    Nemesis

    Messages:
    34
    Likes:
    12
    Yes exactly the main problem hypotension nothing works for it
    I Take midodrine snd fludrocortisone

    Is there any other good medicines for hypotension?
     
    Last edited by a moderator: Apr 8, 2017
  16. kangaSue

    kangaSue Senior Member

    Messages:
    851
    Likes:
    930
    Brisbane, Australia
    The renin-angiotensin system can sometimes play a part in causing hypotension. The sartan family of drugs are one of the meds used,I think Olmesartan was something that some people with ME/CFS had good benefit from.

    Actually, another less well known thing that can cause POTS is left renal vein compression (Nutcracker Syndrome) and screws up the renin-angiotensin signalling. Have you had an Abdominal CT scan or Ultrasound that suggests you have enlarged pelvic veins or left ovarian vein or maybe just a small calibre left renal vein?
    http://forums.phoenixrising.me/inde...ith-pots-and-childhood-cfs.48793/#post-808851
     
    Nemesis likes this.
  17. Sushi

    Sushi Senior Member Albuquerque

    Messages:
    14,413
    Likes:
    21,625
    Albuquerque
    This depends on the cause of hypotension. I am in the minority as far as OI patients but for me a low dose of a norepinephrine reuptake inhibitor (Strattera) was like magic, as my parasympathetic nervous system was dominant. A few others here have had the same problem, so you and your doctor might consider if you might be in this minority too. Most POTS patients have a dominant sympathetic nervous system (so levels of norepinephrine are too high). For them this wouldn't work.
     
    Nemesis, Richard7 and Valentijn like this.
  18. Nemesis

    Nemesis

    Messages:
    34
    Likes:
    12
    My hypotension is triggered with any move, if I climb stairs, outdoor, exercises, movement,,, etc and most of the time i feel thirsty and dehydrated, although drinking still feeling dehydrated then hypotension sometimes hypotension doesn't rise up even with midodrine unless I drink electrolytes drinks

    I have no problems sp gravity urine is normal and every lab test is normal except for hypothyroidism
     
    Last edited by a moderator: Apr 10, 2017
  19. Nemesis

    Nemesis

    Messages:
    34
    Likes:
    12
    Yes and no there is nothing except for gallstone
     
    Last edited by a moderator: Apr 10, 2017
  20. Helen

    Helen Senior Member

    Messages:
    2,072
    Likes:
    3,200
    @Nemesis , I can´t see that low blood volume is mentioned here as a possible cause of your tachycardia. Low blood volume is common among people with ME and there a threads about it.
     

See more popular forum discussions.

Share This Page